• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Exhausted on azathioprine, anyone else?

Has anyone else suffered with extreme fatigue on azathioprine?

I had surgery 2 months ago and was just getting over the fatigue from this (slow recovery). I started on 50mg per day for a week and then upto 150mg per day (been on for 2 weeks). I've tried taking it at different times of day, it seems to make no difference.

I am completely exhausted. I'm struggling to sleep and then due to this sleeping into the afternoon which means I then can't sleep at a reasonable time, and so the cycle continues. I've forced myself up earlier but I just fall asleep again. I'm off work post surgery but really need to be looking at returning, I can't see how with this level of fatigue though.

My ferritin is low, it always is, but I've definitely felt so much more fatigued since starting azathioprine. It's so bad that I don't want to continue with it. Has anyone else had this and did it improve with time?
 
Your ferritin is low, which means your iron is low, but what is your hemoglobin? If that has recently declined your increased fatigue could be explained by a drop in hemoglobin to the to point of frank anemia.
 
Top